Hitting distributions of α-stable processes via path censoring and self-similarity


Kyprianou, A., Pardo, J. C. and Watson, A., 2014. Hitting distributions of α-stable processes via path censoring and self-similarity. Annals of Probability, 42 (1), pp. 398-430.

Related documents:

PDF (Hitting distributions of stable processees via path) - Requires a PDF viewer such as GSview, Xpdf or Adobe Acrobat Reader
Download (280kB) | Preview

    Official URL:

    Related URLs:


    In this paper we return to the problem of Blumenthal-Getoor-Ray, published in 1961, which gave the law of the position of first entry of a symmetric alpha-stable process into the unit ball. Specifically, we are interested in establishing the same law, but now for a one dimensional alpha-stable process which enjoys two-sided jumps, and which is not necessarily symmetric. Our method is modern in the sense that we appeal to the relationship between alpha-stable processes and certain positive self-similar Markov processes. However there are two notable additional innovations. First, we make use of a type of path censoring. Second, we are able to describe in explicit analytical detail a non-trivial Wiener-Hopf factorisation of an auxiliary Levy process from which the desired solution can be sourced. Moreover, as a consequence of this approach, we are able to deliver a number of additional, related identities in explicit form for alpha-stable processes.


    Item Type Articles
    CreatorsKyprianou, A., Pardo, J. C. and Watson, A.
    Related URLs
    URLURL Type
    DepartmentsFaculty of Science > Mathematical Sciences
    Research Centres
    Publisher StatementHitting_distributions_of_stable_processees_via_path.pdf: Published version available via:
    ID Code32429


    Actions (login required)

    View Item

    Document Downloads

    More statistics for this item...